Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Complex cycles on real algebraic models of a smooth manifold

Authors: J. Bochnak and W. Kucharz
Journal: Proc. Amer. Math. Soc. 114 (1992), 1097-1104
MSC: Primary 57R19; Secondary 14C22, 14C25, 14P25
MathSciNet review: 1093594
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a compact connected orientable $ {C^\infty }$ submanifold of $ {\mathbb{R}^n}$ with $ 2\dim M + 1 \leq n$. Let $ G$ be a subgroup of $ {H^2}(M,\mathbb{Z})$ such that the quotient group $ {H^2}(M,\mathbb{Z})$ has no torsion. Then $ M$ can be approximated in $ {\mathbb{R}^n}$ by a nonsingular algebraic subset $ X$ such that $ H_{\mathbb{C} \operatorname{- alg}}^{2}(X,\mathbb{Z})$ is isomorphic to $ G$. Here $ H_{\mathbb{C}\operatorname{ - alg}}^2(X,\mathbb{Z})$ denotes the subgroup of $ {H^2}(X,\mathbb{Z})$ generated by the cohomology classes determined by the complex algebraic hypersurfaces in a complexification of $ X$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R19, 14C22, 14C25, 14P25

Retrieve articles in all journals with MSC: 57R19, 14C22, 14C25, 14P25

Additional Information

PII: S 0002-9939(1992)1093594-2
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia